Hail, Logan
- When
- March 6, 9:37 AM CST
- Where
- Logan County, 3.44 mi N of Seward
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.850, -97.489
The report was relayed through mPING.
A deep upper trough, centered across the Four Corners, fostered multiple waves of strong-to-severe convection across the WFO Norman Forecast Area during the morning and early evening of the 6th, and again in the early morning of the 7th. Strong mid-tropospheric flow/wind shear and instability yielded a mix of semi-organized convection, including several supercells, during each storm period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A deep upper trough, centered across the Four Corners, fostered multiple waves of strong-to-severe convection across the WFO Norman Forecast Area during the morning and early evening of the 6th, and again in the early morning of the 7th. Strong mid-tropospheric flow/wind shear and instability yielded a mix of semi-organized convection, including several supercells, during each storm period. Large hail, damaging wind gusts and a tornado (which occurred during the early evening) were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 6, 4:58 AM CST, 4 hours 39 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 458 AM CST Fri Mar 6 2026 ...New AVIATION... .KEY MESSAGES... Updated at 454 AM CST Fri Mar 6 2026 - Severe weather potential Friday and Friday night mainly east of I-35. - Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon and returning to northwest Oklahoma Sunday afternoon. - Severe weather potential returns next Tuesday. && .NEAR TERM... (Through Friday) Issued at 1248 AM CST Fri Mar 6 2026 A strong low level jet will continue to support a few storms through the overnight period (through about 2 or 3 AM) with damaging winds as the main concern. Friday will be a duel threat day, with near critical fire weather in the west and a risk for severe storms in the east. Fire Weather: Gusty south southwest winds and low RH values west of a dryline will combine to produce elevated to near critical fire weather conditions across western Oklahoma and western north Texas. Some of the more aggressive models show RH values as low as 7 to 10 percent. While winds will only have a partial downslope component, skies look to be clear over the area of concern. An RFD has been issued for western Oklahoma and western north Texas. To further complicate matters, a front will move through Friday night bringing a wind shift to breezy north northwest winds that will impact any fires that become established during the day. Severe Storms: An upper low will be lifting through the central plains tomorrow afternoon and evening. An extremely unstable airmass in southeast Oklahoma will support afternoon thunderstorm development driven by warm air advection and daytime heating. Despite only modest deep layer shear, a strong low level jet will yield strong low level shear. Given this environment, a few severe storms capable of all hazards will be possible Friday afternoon and evening. As a front pushes through the area, a second round of storms will be possible late Friday night. By this time, the low level jet appears to weaken some, though overall the environment will still be supportive of severe storms. We will be watching the dryline for potential storm development during the afternoon as well, but CAMs right now are keeping this area quiet. If an isolated storm or two does develop, the environment will support severe storms, including a low tornado risk. Outside of fire weather and storms, expect Friday to be warm (70s and 80s) with gusty south winds (approaching advisory criteria, especially western Oklahoma). Breezy north to northwest winds will fill in behind the front Friday night. Day && .SHORT TERM... (Friday night through Sunday night) Issued at 1248 AM CST Fri Mar 6 2026 Saturday: By mid morning Saturday, the entire area should be post- frontal. There could be a few lingering storms in southeast Oklahoma early Saturday morning. CAMs suggest additional showers through the afternoon over this area as well. Temperatures will be much cooler behind the front with highs in the 50s and lower 60s. North winds will be breezy through the morning and early afternoon. Sunday will be a minimum in rainfall chances. Temperatures will start to warm back up (low 70s) as southerly surface flow resumes. Day && .LONG TERM... (Monday through Thursday) Issued at 1248 AM CST Fri Mar 6 2026 Precipitation chances will start to increase early next week (initially around the Red River Valley) as a cut-off low is forecast to track east through central Texas. Rain and storm chances peak areawide on Tuesday including a risk for severe storms. Details on timing, areas, and potential hazards remain uncertain, so make sure to check back for future updates. The upper low will continue to meander eastward, allowing precip chances to decrease mid to late week. Day && .AVIATION... (12Z TAFS) Issued at 454 AM CST Fri Mar 6 2026 MVFR to IFR conditions are possible at most sites through the period. MVFR ceilings will improve for most locations this afternoon from west to east as a dryline moves eastward. Showers and thunderstorms are possible this afternoon through the remainder of the period, but confidence in affecting any one TAF site is low at this time. The highest confidence for any one TAF site to see thunderstorms is at KPNC, KSWO, and KDUA. Winds will gradually shift to the north during the latter half of the TAF period as a cold front moves in. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 42 58 38 / 40 20 10 10 Hobart OK 82 39 59 34 / 10 10 10 10 Wichita Falls TX 83 46 62 40 / 40 20 50 10 Gage OK 79 32 58 32 / 0 0 0 0 Ponca City OK 74 38 58 34 / 30 20 0 0 Durant OK 76 52 66 46 / 90 80 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...14 SHORT TERM...14 LONG TERM....14 AVIATION...13
Special Weather Statement
National Weather Service Norman OK
837 AM CST Fri Mar 6 2026
OKZ018>020-024-025-061515-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
837 AM CST Fri Mar 6 2026
...Strong thunderstorms will impact portions of southeastern
Kingfisher, northwestern Oklahoma, Logan, southwestern Payne and
northeastern Canadian Counties through 915 AM CST...
At 837 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Guthrie to near Cashion to 5
miles southwest of Piedmont. Movement was northeast at 40 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stillwater, Guthrie, Piedmont, Crescent, Cashion, Cedar Valley,
Mulhall, Cimarron City, Lake Carl Blackwell, Navina, and Seward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3612 9711 3613 9739 3587 9769 3558 9787
3561 9768 3587 9735
TIME...MOT...LOC 1437Z 209DEG 33KT 3589 9744 3577 9765 3562 9782
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JTSpecial Weather Statement
National Weather Service Norman OK
852 AM CST Fri Mar 6 2026
OKZ027>029-061515-
Grady OK-Cleveland OK-McClain OK-
852 AM CST Fri Mar 6 2026
...A strong thunderstorm will impact portions of northeastern Grady,
northwestern Cleveland and northwestern McClain Counties through 915
AM CST...
At 852 AM CST, Doppler radar was tracking a strong thunderstorm 4
miles east of Amber, moving northeast at 35 mph.
HAZARD...Wind gusts of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newcastle, Tuttle, Amber, and Bridge Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3532 9751 3511 9779 3513 9789 3533 9774
TIME...MOT...LOC 1452Z 228DEG 30KT 3516 9780
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
30Special Weather Statement
National Weather Service Norman OK
903 AM CST Fri Mar 6 2026
OKZ025-061530-
Oklahoma OK-
903 AM CST Fri Mar 6 2026
...A strong thunderstorm will impact portions of eastern Oklahoma
County through 930 AM CST...
At 903 AM CST, Doppler radar was tracking a strong thunderstorm near
Nicoma Park, moving northeast at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Eastern Oklahoma City, southeastern Edmond, Midwest City, Choctaw,
Harrah, Spencer, Jones, Nicoma Park, Luther, and Tinker Air Force
Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3539 9733 3548 9743 3572 9726 3573 9720
3572 9714 3552 9714
TIME...MOT...LOC 1503Z 225DEG 34KT 3548 9735
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
30Special Weather Statement
National Weather Service Norman OK
917 AM CST Fri Mar 6 2026
OKZ013-018>020-024-025-028-029-061600-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-
McClain OK-Noble OK-
917 AM CST Fri Mar 6 2026
...Strong thunderstorms will impact portions of southeastern
Kingfisher, western Oklahoma, central Noble, northwestern Cleveland,
Logan, western Payne, eastern Canadian and northwestern McClain
Counties through 1000 AM CST...
At 916 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrison to near Mulhall to 3 miles south
of Cedar Valley to near Oklahoma City to 6 miles north of Newcastle.
Movement was northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Oklahoma City, Edmond, Stillwater, El Reno, Guthrie, Newcastle,
Perry, Yukon, Bethany, Mustang, Warr Acres, The Village, Piedmont,
Nichols Hills, Langston, Crescent, Cashion, Morrison, Coyle, and
Cedar Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3659 9697 3656 9689 3655 9690 3653 9699
3651 9701 3651 9703 3633 9703 3633 9692
3612 9708 3526 9760 3531 9767 3534 9767
3533 9770 3550 9798 3659 9710
TIME...MOT...LOC 1516Z 211DEG 44KT 3633 9704 3605 9738 3582 9756 3557
9774 3534 9761
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
30The Norman radar (KTLX), 61 km away, was scanning. The volume nearest the first event began at 15:35 UTC.
8 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
The report was relayed through mPING.
The report was relayed through mPING.
The location is approximate.
An OKC television storm chaser observed a brief tornado estimated to be approximately 5 miles east-northeast of Little. No damage was reported.
Images were relayed via NWSChat. The location is approximate.
The report was relayed through mPING.
The report was relayed through Spotter Network.
Newport (NEWP) Mesonet observation.
The report was relayed through mPING. The event time was adjusted based on radar observations.
Ardmore (ARD2) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2026Every state in 2026This day in weather historyThe tornado archive for Oklahoma, 2026Warnings in Oklahoma, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318833, 1318834, 1318835, 1324858, 1318836, 1318837, 1318839, 1318842, 1318846, 1318844, 1318848.